Alcohol or other drug overdoses can result in bizarre behavior, unconciousness and death. Know the signs of an alcohol emergency and know what to do.
What you need to do:
Don't assume a person will sleep it off! People may pass out before all the alcohol or other drugs reach the brain. The heart and lungs can slow to the point of stopping. Do not use cold water or caffeine to attempt to wake the person up. Do not force food or exercise on him/her.
Stay with the person. Turn and keep the person on his/her side to prevent choking on vomit.
Call 911 immediately if the person:
- Is unconscious or semi-conscious (does not respond when you shake, shout at, pinch or prod him/her)
- Has skin that is an unnatural color pale, chalky, bluish (especially around the lips and fingernails), cold or clammy
- Has slow, irregular or shallow breathing (10 or fewer breaths/minute)
- Used alcohol with other drugs (especially depressants like Oxycontin or Xanax)
- When in doubt, call 911.
You can use "I Just Really Care" (IJRC) to help identify levels of intoxication:
Inhibitions: Talkative, relaxed, hyper-friendly
Judgment: Telling offensive jokes, foul language, hooking up, etc.
Reactions: Glassy unfocused eyes, slurred speech, talking and moving slowly
Coordination: Stumbling, swaying, spilling things, passing out
To prevent alcohol poisoning, Stay in the Blue.
Make sure people get home safely!
- U-M After-hours Ride Options
- Blue Cab (734) 547-2222
- Yellow Cab (734) 663-3355
- Across Town Taxi (734) 216-5932
Download the FREE Stay in Blue App for easy access to local cabs (you even get your GPS location) among many other features.
- Use your iPhone or Android smartphone to download the app from iTunes or Googleplay.